New York, 2011Hail and Damaging Winds in New York, May 25 to 26, 2011
May 25 to 26, 2011 · NWS BGM · 69 events in 12 counties and zones
A deep upper level low pressure system shifted east from the mid-Mississippi Valley region through the afternoon and evening. Broad southwest flow ahead of the system allowed temperatures to warm into the lower 80s, and with moderate instability, numerous showers and thunderstorms developed.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $568,000
- Crop damage
- None recorded
- Events
- 69
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep upper level low pressure system shifted east from the mid-Mississippi Valley region through the afternoon and evening. Broad southwest flow ahead of the system allowed temperatures to warm into the lower 80s, and with moderate instability, numerous showers and thunderstorms developed. Many reports of large hail and damaging winds occurred in central New York.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at May 25, 10:13 PM EST, 52 minutes earlier.
Area forecast discussion, May 25, 10:13 PM EST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1113 PM EDT WED MAY 25 2011
.SYNOPSIS...
A LARGE LOW PRESSURE SYSTEM CONTINUES TO MOVE THROUGH THE MIDWEST
AND WILL GRADUALLY MOVE EAST THURSDAY AND FRIDAY. THIS SYSTEM
SHOULD INCREASE THE AMOUNTS OF MOISTURE AND WILL RESULT IN A
CHANCE OF SHOWERS AND THUNDERSTORMS LATE TONIGHT INTO
TOMORROW WITH AN EVEN BETTER CHANCE ON FRIDAY. TEMPERATURES WILL
BE ABOVE NORMAL THURSDAY AND FRIDAY WITH HIGHS REACHING NEAR 80 IN
MANY PLACES. THIS WARMING TREND SHOULD CONTINUE INTO NEXT WEEK.
&&
.NEAR TERM /THROUGH THURSDAY/...
UPDATED AS OF 11 PM... SQUALL LN COMING ACROSS WRN NY/PA ATTM.
ALTHOUGH WE STILL EXPECT SOME WEAKENING IN THE NEXT FEW HRS...IT
NOW APPEARS THAT SHRA/TSRA WILL MAKE IT...IN SOME SEMBLANCE AT
LEAST...ACROSS THE CWA OVERNIGHT...PARTICULARLY ALG THE STABILITY
GRADIENT IN NRN PA. WE'LL CLOSELY MONITOR RADAR TRENDS.
OTHERWISE...MINOR TWEAKS TO T/TD/SKY GRIDS.
UPDATED AS OF 720 PM... MAINLY CLEAR SKIES COVER THE FCST AREA
EARLY THIS EVE. SAT/RADAR LOOPS SHOW THE LEADING EDGE OF THICKER
CLOUDS/SCTD CONVECTION COMING ACROSS SRN ONT/LK ERIE ATTM...ASSOCD
WITH A MORE ROBUST SHOT OF WAA AND AN UPPER-LVL WAVE. WE EXPECT
THIS ACTIVITY TO CONTINUE TRACKING NEWD...PERHAPS SCRAPING OUR
WRN/NRN ZONES AFTER 06Z. AT LEAST SOME WEAKENING IS
LIKELY...THOUGH...AS A MORE STABLE AIR MASS IS ENCOUNTERED.
ONLY MINOR TWEAKS MADE TO NEAR-TERM SKY/TEMP/DEW PT GRIDS.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
EVENTUALLY EXPECT SHOWERS AND THUNDERSTORMS TO FOCUS ACROSS
WESTERN NEW YORK TOMORROW AFTERNOON ALONG AND JUST AHEAD OF A
STATIONARY FRONT EXTENDING FROM WESTERN OHIO NORTHEAST UP THE
SAINT LAWRENCE RIVER VALLEY. MODELS DEVELOP CAPES OF AROUND 2000
J/KG THURSDAY AFTERNOON ACROSS CENTRAL NY AND NORTHEAST PA WITH
INCREASINGLY STRONG DEEP LAYER SHEAR REACHING 30-50 KTS. THIS
COMBINATION OF INSTABILITY AND SHEAR WOULD SUPPORT A ROUND OF
SEVERE WEATHER IF SUFFICIENT FORCING CAN GET FAR ENOUGH EAST FOR
STORMS TO REACH OUR AREA FROM WESTERN NY LATER THURSDAY AFTERNOON
THROUGH THE EVENING. SREF'S POPS ARE CONSISTENT AND INDICATE GREATER
THAN 50 PCT FOR MUCH OF THE AREA BY EARLY THURSDAY EVENING. STRONG HIGH
PWAT VALUES ALONG THE FRONT ALSO IMPLY THE POTENTIAL FOR LOCALLY
HEAVY RAIN THURSDAY INTO THURSDAY NIGHT. STRONG SW FLOW COULD
ALLOW FOR GUSTY WINDS AT THE SFC.
FOR THURSDAY NIGHT AND FRIDAY... ACTIVE WX CONTINUES WITH A
STRONG SHRT WV LFTG NWRD THRU THE ERN LAKES THAT PUSHES A SFD FNT
THRU THE FCST AREA. MODELS DIFFER ON HOW THE FRONT LIFTS AND MOVES
THROUGH THE REGION.
NAM SEEMS TO INDICATE THU NGT AS THE MORE ACTIVE PS WITH A WRM FNT
DRAPED THRU THE AREA INCRSG PTNL SHEAR WITH THE CONV DVLPG IN VERY
UNSTABLE AIR. FCSTD CAPES ON THE NAM SNDGS WELL OVER 2000 J/KG AT
BGM WITH THE HI APR CHG 5. NAM THEN BRINGS THE PR LOW THRU THE
FCST AREA ON FRI AND PW/S INC RS TO OVER 1.5 RAISING THE PSBLTY OF
HEAVY RAINERS AND FLOODING.
MEANWHILE...GFS/ECMWF BLD THE WRN ATLANTIC RDG IN MORE STRONGLY
AND TRACK THE PR LOW FURTHER WEST. THIS RDGG MAY INHIBIT THE CONV
ON THU NGT INTO EARLY FRI. LTR FRI...BOTH MODELS LIFT THE PR LOW
ACROSS THE ERN LAKES AND PUSH THE SFC FNT THRU THE AREA
TRIGGERING TRWS. HWVR...WITH LESS SHEAR AND LESS ENERGY
AVBL...LESS CNCRN FOR SVR. PW/S ALSO LWR ON THE GFS SO FLOOD
CNCRNS WLD BE LESS.
HAVE USED A COMPROMISE FOR THE SHRT TERM FCST BLENDING THE MODEL SOLNS.
THIS BRINGS AT LEAST A CHANCE OF TRWS THRU THE PD...WITH THE
PSBLTY OF SVR...ESP EARLY IN THE PD.
MEANWHILE...GFS/ECMWF BLD THE WRN ATLANTIC RDG IN MORE STRONGLY
AND TRACK THE UPR LOW FURTHER WEST. THIS RDGG MAY INHIBIT THE CONV
ON THU NGT INTO EARLY FRI. LTR FRI...BOTH MODELS LIFT THE UPR LOW
ACROSS THE ERN LAKES AND PUSH THE SFC FNT THRU THE AREA
TRIGGERING TRWS. HWVR...WITH LESS SHEAR AND LESS ENERGY
AVBL...LESS CNCRN FOR SVR. PW/S ALSO LWR ON THE GFS SO FLOOD
CNCRNS WLD BE LESS.
HAVE USED A COMPROMISE FOR THE SHRT TERM FCST BLENDING THE MODEL SOLNS.
THIS BRINGS AT LEAST A CHANCE OF TRWS THRU THE PD...WITH THE
PSBLTY OF SVR...ESP EARLY IN THE PD.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
EXTENDED BEGINS WITH AN UPPER LEVEL TROF AND SFC LOW LIFTING
NORTHEAST FROM THE OHIO VALLEY THROUGH SOUTHERN CANADA. WILL
ADVERTISE HIGH CHC POPS FOR SHRA/TSRA FRIDAY NIGHT INTO SATURDAY.
SATURDAY NIGHT THROUGH TUESDAY, MEDIUM RANGE MODELS INDICATE AN
UPPER LEVEL RIDGE WILL BUILD OVER THE EASTERN UNITED STATES. THE
ECMWF IN MORE AGGRESSIVE WITH BUILDING THIS RIDGE INTO THE REGION
THAN THE GFS. LEANED TOWARD THE ECMWF SOLUTION WHICH HPC FOLLOWED.
KEPT LOW CHC POPS FOR SHRA/TSRA ON SUNDAY WITH REMAINDER OF PERIOD
DRY AS UPPER LEVEL HEIGHTS BUILD. PERIOD WILL BE WARM WITH HIGHS
SUNDAY THROUGH TUESDAY IN THE LOWER TO MIDDLE 80S.
&&
.AVIATION /03Z THURSDAY THROUGH MONDAY/...
UPDATED AS OF 745 PM... VFR IS ANTICIPATED...FOR THE MOST
PART...THIS PERIOD.
A BRIEF PERIOD OF MVFR IS POSSIBLE LATE TONIGHT/EARLY THU AT
KSYR/KRME/KITH/KELM...AS AN AREA OF -SHRA MOVES THROUGH.
OTHERWISE...THE NEXT SHOT AT RESTRICTIVE CONDITIONS IS MID TO LATE
AFTN (AFTER ABOUT 20Z)...WITH SCTD SHRA/TSRA DEVELOPING. AT THIS
EARLY JUNCTURE...UNCERTAIN COVERAGE/INTENSITY DICTATES A CB GROUP
BEING UTILIZED...IN LIEU OF A STRICT MENTION OF TSRA.
OUTLOOK...
FRI AND SAT...MVFR IN AFTN SHRA/TSRA.
SUNDAY...VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.
&&
SYNOPSIS...
NEAR TERM...MLJ
SHORT TERM...
LONG TERM...
AVIATION...MLJ
Hazardous weather outlook, May 25, 4:10 PM EST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
510 PM EDT WED MAY 25 2011
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-262115-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
510 PM EDT WED MAY 25 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
OCCASIONAL THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH SATURDAY.
THERE IS A POSSIBILITY THAT SOME OF THE STORMS THURSDAY AFTERNOON THROUGH
FRIDAY COULD BECOME SEVERE...WITH STRONG WINDS OR LARGE HAIL.
LOCALIZED HEAVY RAIN WILL ALSO BE POSSIBLE. STAY TUNED TO LATER
FORECASTS AND STATEMENTS REGARDING THIS POTENTIAL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MJ
Thunderstorm Wind, Steuben
- When
- May 25, 11:05 PM EST
- Where
- Steuben County, 0.51 mi E of Wayland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 42.570, -77.590
Trees knocked down by thunderstorm winds.
Thunderstorm Wind, Steuben
- When
- May 25, 11:45 PM EST
- Where
- Steuben County, 0.51 mi E of Gang Mills
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 42.150, -77.110
Telephone pole snapped by thunderstorm winds.
Thunderstorm Wind, Tioga
- When
- May 26, 12:45 AM EST
- Where
- Tioga County, 0.51 mi W of Candor
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NWS Employee
- Coordinates
- 42.230, -76.340
Trees and wires were blown down throughout town.
Thunderstorm Wind, Tioga
- When
- May 26, 1:00 AM EST
- Where
- Tioga County, Campville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NWS Employee
- Coordinates
- 42.080, -76.150
Trees and wires were blown down from Campville to Owego. Route 17C was closed.
Hail, Chemung
- When
- May 26, 2:42 PM EST
- Where
- Chemung County, Pine City
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.030, -76.870
Hail, Chemung
- When
- May 26, 3:46 PM EST
- Where
- Chemung County, Pine City
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.030, -76.870
Hail, Chemung
- When
- May 26, 3:50 PM EST
- Where
- Chemung County, 1.24 mi NE of Southport
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 42.060, -76.810
Trees and power lines were down in Southport.
Hail, Cortland
- When
- May 26, 3:50 PM EST
- Where
- Cortland County, 0.69 mi N of Homer
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.640, -76.180
Thunderstorm Wind, Chemung
- When
- May 26, 3:50 PM EST
- Where
- Chemung County, 1.24 mi NE of Southport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 42.060, -76.810
Trees and wires were blown down.
Thunderstorm Wind, Chemung
- When
- May 26, 3:50 PM EST
- Where
- Chemung County, 0.86 mi SE of Elmira
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 42.090, -76.810
Several large trees were blown down in Brand Park and on Spalding Street in Elmira.
Hail, Chemung
- When
- May 26, 3:54 PM EST
- Where
- Chemung County, 0.86 mi SE of Elmira
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.090, -76.810
Thunderstorm Wind, Chemung
- When
- May 26, 3:55 PM EST
- Where
- Chemung County, 0.86 mi SE of Elmira
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 42.090, -76.810
Numerous tree limbs were blown down.
Hail, Cortland
- When
- May 26, 4:00 PM EST
- Where
- Cortland County, 0.69 mi N of Homer
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 42.640, -76.180
Thunderstorm Wind, Chemung
- When
- May 26, 4:01 PM EST
- Where
- Chemung County, Breesport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Amateur Radio
- Coordinates
- 42.170, -76.730
A small shed was damaged, and shingles were torn off a house.
Thunderstorm Wind, Chemung
- When
- May 26, 4:04 PM EST
- Where
- Chemung County, 1.38 mi S of Elmira
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.080, -76.820
Trees and wires were blown down.
Hail, Onondaga
- When
- May 26, 4:10 PM EST
- Where
- Onondaga County, 0.51 mi W of Tully
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.800, -76.110
Hail, Onondaga
- When
- May 26, 4:11 PM EST
- Where
- Onondaga County, 0.51 mi W of Tully
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.800, -76.110
Hail, Onondaga
- When
- May 26, 4:17 PM EST
- Where
- Onondaga County, 0.51 mi W of Tully
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.800, -76.110
Hail, Onondaga
- When
- May 26, 4:19 PM EST
- Where
- Onondaga County, Pompey
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.900, -76.020
Hail, Tompkins
- When
- May 26, 4:20 PM EST
- Where
- Tompkins County, Newfield
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.370, -76.580
Hail, Tompkins
- When
- May 26, 4:20 PM EST
- Where
- Tompkins County, Newfield
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 42.370, -76.580
Hail, Tompkins
- When
- May 26, 4:26 PM EST
- Where
- Tompkins County, Newfield
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.370, -76.580
Hail, Tioga
- When
- May 26, 4:30 PM EST
- Where
- Tioga County, 3.66 mi W of Litchfield
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.010, -76.540
Hail, Madison
- When
- May 26, 4:43 PM EST
- Where
- Madison County, 0.5 mi E of Canastota
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 43.080, -75.760
Hail, Oneida
- When
- May 26, 4:43 PM EST
- Where
- Oneida County, Lee Center
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 43.300, -75.520
Hail, Madison
- When
- May 26, 4:43 PM EST
- Where
- Madison County, 1.47 mi SSW of Campbells Corners
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 43.100, -75.810
Hail, Oneida
- When
- May 26, 4:55 PM EST
- Where
- Oneida County, 0.5 mi E of Durhamville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.120, -75.670
Thunderstorm Wind, Delaware
- When
- May 26, 5:20 PM EST
- Where
- Delaware County, 0.86 mi SE of Grand Gorge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 42.360, -74.490
Trees and wires were blown down.
Hail, Tioga
- When
- May 26, 5:25 PM EST
- Where
- Tioga County, Apalachin
- Measured
- 0.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 42.070, -76.150
Hail, Broome
- When
- May 26, 5:27 PM EST
- Where
- Broome County, 0.51 mi E of West Endicott
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.100, -76.060
Hail, Broome
- When
- May 26, 5:50 PM EST
- Where
- Broome County, 0.51 mi W of Stella
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.120, -75.960
Hail, Madison
- When
- May 26, 6:15 PM EST
- Where
- Madison County, Lakeport
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.150, -75.880
Hail, Tioga
- When
- May 26, 6:30 PM EST
- Where
- Tioga County, 3.66 mi W of Litchfield
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.010, -76.540
Hail, Tioga
- When
- May 26, 6:40 PM EST
- Where
- Tioga County, Barton
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.050, -76.450
Thunderstorm Wind, Chemung
- When
- May 26, 7:25 PM EST
- Where
- Chemung County, 1.69 mi WNW of Wellsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 42.030, -76.760
A roof was blown off a trailer, and attached carports were ripped away in Carriage Estates.
Thunderstorm Wind, Chemung
- When
- May 26, 7:25 PM EST
- Where
- Chemung County, 1.03 mi E of Lowman
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 42.030, -76.700
Numerous trees and wires were blown down in Baldwin and Chemung.
Thunderstorm Wind, Chemung
- When
- May 26, 7:25 PM EST
- Where
- Chemung County, 3.16 mi WSW of Wellsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 42.010, -76.790
A trailer was overturned and flipped on it's side in Westover Hills.
Thunderstorm Wind, Chemung
- When
- May 26, 7:28 PM EST
- Where
- Chemung County, 0.86 mi SE of Elmira
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 42.090, -76.810
Numerous mobile homes were damaged.
Hail, Cortland
- When
- May 26, 7:30 PM EST
- Where
- Cortland County, 0.86 mi SW of Marathon
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.440, -76.040
Thunderstorm Wind, Tioga
- When
- May 26, 7:38 PM EST
- Where
- Tioga County, 0.51 mi E of Owego
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 42.100, -76.260
Trees were blown down county-wide with numerous power outages.
Thunderstorm Wind, Tioga
- When
- May 26, 7:43 PM EST
- Where
- Tioga County, 1.54 mi E of Owego
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 42.100, -76.240
Many trees were blown down in Hickories Park.
Thunderstorm Wind, Tioga
- When
- May 26, 7:50 PM EST
- Where
- Tioga County, 2.91 mi SE of West Newark
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 42.220, -76.190
Trees were blown down in town.
Hail, Broome
- When
- May 26, 7:55 PM EST
- Where
- Broome County, 1.47 mi SSW of Binghamton
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.100, -75.910
Thunderstorm Wind, Broome
- When
- May 26, 7:55 PM EST
- Where
- Broome County, 0.86 mi NW of Park Terrace
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Public
- Coordinates
- 42.090, -75.910
Numerous trees were blown down on Pennsylvania and Conklin Avenues.
Hail, Broome
- When
- May 26, 7:58 PM EST
- Where
- Broome County, Vestal
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.080, -76.050
Thunderstorm Wind, Chemung
- When
- May 26, 7:59 PM EST
- Where
- Chemung County, Lowman
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 42.030, -76.720
Trees were blown down across Interior Road at the Garner Hill Campground.
Thunderstorm Wind, Broome
- When
- May 26, 7:59 PM EST
- Where
- Broome County, 0.86 mi NW of (Bgm)binghamton Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 42.210, -75.990
Hail, Broome
- When
- May 26, 8:00 PM EST
- Where
- Broome County, Vestal
- Measured
- 2 in hail
- Property damage
- $250,000
- Reported by
- Public
- Coordinates
- 42.080, -76.050
Major damage was reported to many vehicles due to large hail. One large car dealership in Vestal had over 500 vehicles that received at least minor damage from the hail. Forty mile per hour winds were also reported.
Hail, Broome
- When
- May 26, 8:00 PM EST
- Where
- Broome County, 0.51 mi W of Stella
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.120, -75.960
Thunderstorm Wind, Broome
- When
- May 26, 8:00 PM EST
- Where
- Broome County, 0.51 mi E of Maine
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 42.200, -76.060
Trees and wires were blown down.
Thunderstorm Wind, Tioga
- When
- May 26, 8:00 PM EST
- Where
- Tioga County, 0.51 mi E of Owego
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 42.100, -76.260
Thunderstorm Wind, Chenango
- When
- May 26, 8:02 PM EST
- Where
- Chenango County, Greene
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 42.330, -75.770
Thunderstorm Wind, Chenango
- When
- May 26, 8:02 PM EST
- Where
- Chenango County, Smithville Flats
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 42.400, -75.800
Numerous trees were blown down.
Thunderstorm Wind, Broome
- When
- May 26, 8:04 PM EST
- Where
- Broome County, 1.02 mi E of Kattleville
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 42.200, -75.830
Hail, Broome
- When
- May 26, 8:05 PM EST
- Where
- Broome County, 1.47 mi SSW of Binghamton
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.100, -75.910
Thunderstorm Wind, Cortland
- When
- May 26, 8:05 PM EST
- Where
- Cortland County, 0.86 mi SW of Marathon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 42.440, -76.040
Trees were blown down with numerous power outages from Marathon to Cincinnatus.
Thunderstorm Wind, Broome
- When
- May 26, 8:05 PM EST
- Where
- Broome County, Lisle
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 42.350, -76.000
Trees and wires were blown down all over town.
Thunderstorm Wind, Chenango
- When
- May 26, 8:06 PM EST
- Where
- Chenango County, Mc Donough
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 42.500, -75.770
Many trees were blown down.
Hail, Broome
- When
- May 26, 8:14 PM EST
- Where
- Broome County, 0.51 mi W of Stella
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 42.120, -75.960
Hail, Broome
- When
- May 26, 8:15 PM EST
- Where
- Broome County, 1.47 mi SSW of Binghamton
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.100, -75.910
Thunderstorm Wind, Tioga
- When
- May 26, 8:30 PM EST
- Where
- Tioga County, 0.51 mi E of Owego
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 42.100, -76.260
Trees were blown down and snapped off.
Thunderstorm Wind, Broome
- When
- May 26, 8:35 PM EST
- Where
- Broome County, Sanford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 42.100, -75.480
Trees were blown down on State Route 41 and Old Route 17. Power was out to 600 customers.
Hail, Oneida
- When
- May 26, 8:49 PM EST
- Where
- Oneida County, 1.22 mi NW of Rome
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 43.230, -75.490
Thunderstorm Wind, Delaware
- When
- May 26, 8:50 PM EST
- Where
- Delaware County, Walton
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 42.170, -75.130
Trees were blown down in Walton.
Thunderstorm Wind, Delaware
- When
- May 26, 9:00 PM EST
- Where
- Delaware County, 0.51 mi E of Delhi
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 42.280, -74.910
Trees were blown down on a house.
Thunderstorm Wind, Delaware
- When
- May 26, 9:00 PM EST
- Where
- Delaware County, 2.56 mi E of Bovina Center
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Broadcast Media
- Coordinates
- 42.270, -74.730
A tree fell on a car, with people trapped inside.
Hail, Sullivan
- When
- May 26, 9:15 PM EST
- Where
- Sullivan County, Loch Sheldrake
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.770, -74.670
Thunderstorm Wind, Sullivan
- When
- May 26, 9:20 PM EST
- Where
- Sullivan County, 0.52 mi E of Monticello
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 41.650, -74.690
Numerous trees were blown down in the central part of the county.
Hail, Sullivan
- When
- May 26, 9:33 PM EST
- Where
- Sullivan County, Callicoon
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 41.770, -75.050
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Missouri, May 25, 201120 injured · $4.0 million · EF2 · 23 events
- Tornadoes and Hail in Missouri, May 25, 20112 injured · $1.2 million · EF3 · 29 events
- Tornadoes and Flash Flooding in Ohio, May 25 to 27, 2011$90 million · EF1 · 115 events
- Tornadoes and Hail in Illinois, May 25, 2011$5.7 million · EF2 · 48 events
- Tornadoes and Flash Flooding in Illinois, May 25, 2011$1.5 million · EF2 · 63 events
- Tornadoes and Damaging Winds in Alabama, May 25, 20111 injured · $962,000 · EF2 · 31 events
- Tornadoes and Damaging Winds in Indiana, May 25, 20111 injured · $500,000 · EF2 · 17 events
- Tornadoes and Hail in Ohio, May 25 to 26, 20112 injured · $530,000 · EF1 · 79 events
- Tornadoes in California, May 25, 2011$870,000 · EF2 · 3 events
- Tornadoes and Hail in Indiana, May 25, 2011$330,000 · EF2 · 14 events
- Tornado and Hail in Arkansas, May 25, 2011$260,000 · EF2 · 5 events
- Tornadoes and Hail in Kentucky, May 25, 2011$2.3 million · EF0 · 53 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327897, 327896, 306105, 306106, 306024, 306025, 306026, 306027, 306064, 306074, 306028, 306062, 306029, 306065, 306063, 306031, 306032, 306033, 306034, 306035, 306107, 306057, 306059, 306067, 306068, 306069, 306066, 306071, 306070, 306072, 306073, 306111, 306076, 306077, 306087, 306088, 306089, 306078, 306079, 306117, and more.